Alert archive / North Dakota / Wind Advisories in 2011
Wind Advisory 28, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 6, 2011, 2:29 AM MST for 25 counties in North Dakota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2011, 2:29 AM MST (09:29 UTC)
- Expired
- Nov 6, 2011, 7:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 31 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS73 KBIS 060929 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CST SUN NOV 6 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY... .STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL PRODUCE STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS GUSTING UP TO AROUND 40 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. NDZ005-013-019>023-025-034>037-041>048-050-051-061730- /O.NEW.KBIS.WI.Y.0028.111106T0929Z-111107T0000Z/ ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 329 AM CST SUN NOV 6 2011 /229 AM MST SUN NOV 6 2011/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH
2 follow-up statements
380 WWUS73 KBIS 061558 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 958 AM CST SUN NOV 6 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY... .STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL PRODUCE STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS GUSTING UP TO AROUND 40 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. NDZ031>033-040-070000- /O.EXA.KBIS.WI.Y.0028.000000T0000Z-111107T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH 858 AM MST SUN NOV 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ005-013-019>023-025-034>037-041>048-050-051-070000- /O.CON.KBIS.WI.Y.0028.000000T0000Z-111107T0000Z/ ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 958 AM CST SUN NOV 6 2011 /858 AM MST SUN NOV 6 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
802 WWUS73 KBIS 062033 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 233 PM CST SUN NOV 6 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY... .STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL PRODUCE STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS GUSTING UP TO AROUND 40 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. NDZ017-018-070200- /O.EXB.KBIS.WI.Y.0028.000000T0000Z-111107T0200Z/ MCKENZIE-DUNN- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER 233 PM CST SUN NOV 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. * WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ005-013-019>023-025-031>037-040>048-050-051-070200- /O.EXT.KBIS.WI.Y.0028.000000T0000Z-111107T0200Z/ ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 233 PM CST SUN NOV 6 2011 /133 PM MST SUN NOV 6 2011/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING. * WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 6, 12:39 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 6, 12:39 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 139 AM CDT SUN NOV 6 2011 .UPDATE... UPDATES FOR THIS FORECAST PACKAGE WERE MADE THROUGH 00Z MONDAY (SUNDAY AFTERNOON). && .DISCUSSION... THE UPPER TROUGH HAS BEEN SLOWER THAN ADVERTISED WITH THE ONSET OF PRECIPITATION BY ABOUT 3-5 HOURS OVER MY WESTERN COUNTIES...AS IT BECAME NEGATIVELY TILTED ACROSS THE CENTRAL CONUS SAT EVENING. SNOW CONTINUES TO DEVELOP ACROSS WESTERN NORTH DAKOTA...WITH THE GREATER INTENSITIES NEAR ONE OF THE EMBEDDED CIRCULATION CENTERS OVER NORTHEASTERN MT. A SECOND CHUNK OF ENERGY IS CURRENTLY LIFTING NORTH TOWARDS EASTERN SD. ASSOCIATED PRECIP WITH THIS EMBEDDED WAVE WILL IMPACT THE JAMES RIVER VALLEY AND PERHAPS PARTS OF SOUTH CENTRAL ND IN A FEW HOURS. THE FORECAST FOR PRECIPITATION TYPE LOOKS TO BE ON TRACK WITH ALL SNOW WEST...A RAIN/SNOW MIX TURNING TO ALL SNOW CENTRAL...AND MAINLY RAIN SOUTHEAST NOW THROUGH 12Z THIS MORNING. AFTER 12Z...STRONG CAA FROM WEST TO EAST WILL RESULT IN MAINLY SNOW FOR SUNDAY DAYTIME. A FEW AREAS ACROSS MY SOUTHWEST AND CENTRAL WILL LIKELY REMAIN DRY IN BETWEEN THE TWO ABOVE MENTIONED WAVES NOW THROUGH SUNDAY AFTERNOON. TRIED TO REFLECT THIS TREND IN THE FORECAST. MODELS LINGER PRECIPITATION ACROSS THE NORTH SUNDAY MORNING AND AFTERNOON IN THE FORM OF SNOW WITH ACCUMULATIONS NEAR AN INCH. STRONG WESTERLY WINDS WILL CREATE BLSN NORTHWEST AND NORTH CENTRAL. WILL CONTINUE WITH THE WINTER WEATHER ADVISORY AS IS WITH THIS UPDATE. FOR THIS MORNINGS STANDARD FORECAST ISSUANCE...WILL NEED TO DECIDE WHETHER TO EXPAND THE WSW TO INCLUDE MY ENTIRE NORTH...EXPIRE EARLY MY SOUTHWEST...AND ISSUE A WIND ADVISORY WHERE THE WSW IS NOT IN EFFECT. UPDATED PRODUCTS OUT SHORTLY. && .AVIATION... LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE REGION BRINGING SNOW TO WESTERN NORTH DAKOTA AND A MIX OF RAIN AND SNOW CENTRAL LATE TONIGHT. MVFR-IFR CONDITIONS HAVE MOVED INTO WILLISTON AND DICKINSON THIS EVENING...AND SHOULD MOVE INTO BISMARCK AND MINOT NEAR OR SHORTLY AFTER 06Z...AND JAMESTOWN AROUND 09Z SUNDAY. STRONG WINDS AND SNOW MAY PRODUCE SOME IFR CEILINGS/VISIBILITIES ESPECIALLY NORTH LATE TONIGHT INTO EARLY SUNDAY. MVFR CEILINGS REMAIN THROUGH MUCH OF THE DAY SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE ON SUNDAY WITH SNOW ENDING FROM SOUTH TO NORTH. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ001>004-009>012-017>019-021-031>033-040-043. && UPDATE...NH AVIATION...TWH
Hazardous weather outlook, Nov 5, 3:39 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT SAT NOV 5 2011 NDZ001>004-009>012-017>019-021-031>033-040-043-060945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- BOWMAN- 439 AM CDT SAT NOV 5 2011 /339 AM MDT SAT NOV 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR THE AREA...FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS WILL CONTINUE SUNDAY MORNING AND AFTERNOON FROM SATURDAY NIGHT. SNOW AND PATCHY BLOWING SNOW ARE FORECAST THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WEATHER CONDITIONS OVER THE WEEKEND. NDZ005-013-020-022-023-025-034>037-041-042-044>048-050-051-060945- ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 439 AM CDT SAT NOV 5 2011 /339 AM MDT SAT NOV 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A MIX OF RAIN AND SNOW IS EXPECTED TONIGHT...CHANGING OVER TO LIGHT SNOW OVERNIGHT INTO SUNDAY MORNING. ONLY MINOR SNOWFALL AMOUNTS ARE EXPECTED AT THIS TIME. THERE MAY BE SOME PATCHY BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS WILL CONTINUE SUNDAY MORNING AND AFTERNOON FROM SATURDAY NIGHT. SNOW AND PATCHY BLOWING SNOW IS POSSIBLE THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WEATHER CONDITIONS OVER THE WEEKEND. NH
Nearby
Wind Advisories in North Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.